Louisiana, 2007

Damaging Wind in Louisiana, June 11, 2007

June 11, 2007 · NWS LCH · 1 event in 1 county or zone

An isolated severe thunderstorm blew some trees down near Opelousas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

An isolated severe thunderstorm blew some trees down near Opelousas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 11, 1:45 PM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Jun 11, 1:45 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
245 PM CDT MON JUN 11 2007

.DISCUSSION...
TEMPERATURES AROUND THE FORECAST AREA HAVE REACHED THE LOW TO MID
90S AND WITH THAT WIDELY SCATTERED CONVECTION HAS DEVELOPED.
VERTICAL WIND PROFILES ARE RELATIVELY LIGHT AND WEAK...HOWEVER
CAPE VALUES ARE RATHER RESPECTABLE. LATEST LAPS UPPER AIR SOUNDING
ALSO SUGGEST THAT SOME WET MICRO-BURST POTENTIAL EXIST WITH THE
STORMS THAT MAY DEVELOP. ALSO...WITH THE SLOW MOVEMENT SOME
LOCALLY HEAVY RAINFALL AMOUNTS MAY OCCUR.

ACTIVITY IS MAINLY DIURNALLY DRIVEN AND SHOULD DISSIPATE AFTER SUNSET.

MID LEVEL RIDGE WILL CONTINUE TO HANG AROUND THE REGION THROUGH
MID-WEEK. HOWEVER...HIGH MOISTURE REMAINS TRAPPED UNDER THE RIDGE
AND WITH DAYTIME HEATING EACH AFTERNOON...A FEW SHOWERS AND
THUNDERSTORMS SHOULD BE ABLE TO FORM...THEN DISSIPATE IN THE
EVENING AFTER SUNSET.

THE MID LEVEL RIDGE IS EXPECTED TO BREAK DOWN BY THE END OF THE
WEEK INTO THE WEEKEND AS AN UPPER LEVEL TROF APPROACHES THE
REGION. THIS WILL LIKELY HELP BRING A LITTLE BIT MORE SHOWER AND
THUNDERSTORM ACTIVITY DURING THE AFTERNOON HOURS FOR FRIDAY AND
SATURDAY. WITH THE PRESENCE OF THE TROF ACTIVITY MAY LINGER A
LITTLE LONGER INTO THE EVENING HOURS AND BEGIN A LITTLE SOONER
DURING THE DAYTIME.

&&

.AVIATION...
SCATTERED TO BROKEN CUMULUS CAN BE EXPECTED THROUGH THE AFTERNOON
GENERALLY FROM 4-5 THOUSAND FT. ISOLATED THUNDERSTORMS WILL ALSO
CONTINUE TO DEVELOP WITH MAX HEATING AND LINGER INTO THE EARLY
EVENING HOURS. ANY CONVECTION THAT DOES DEVELOP WILL BE VERY SLOW
MOVING AS A RESULT OF LIGHT WINDS ALOFT.

MOSTLY CLEAR SKIES EXPECTED TONIGHT WITH LIGHT AND VARIABLE WINDS.
ANY CLOUDS WILL BE OF THE HIGH CIRRUS VARIETY WITH NO IMPACT TO
AVIATION.

WILL SEE SOME LOW LEVEL CU AROUND 3000 FT DEVELOP TUESDAY MORNING
WITH ISOLATED THUNDERSTORMS AGAIN TUESDAY AFTERNOON.

&&

.MARINE...
HIGH PRESSURE WILL CONTINUE ACROSS THE NORTHERN GULF FOR THE NEXT
FEW DAYS WITH LIGHT AND VARIABLE WINDS. WINDS WILL BECOME MORE OUT
OF A SOUTHERLY DIRECTION AND INCREASE BY THE END OF THE WEEK INTO
THE WEEKEND AS HIGH PRESSURE WEAKENS AND A TROF APPROACHES THE
COASTAL WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  73  93  73  92 /  20  30  30  30
KBPT  74  93  74  93 /  20  30  30  30
KAEX  72  95  71  94 /  30  30  30  30
KLFT  74  93  73  93 /  30  30  30  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&

PUBLIC DISCUSSION/MARINE: RUA
AVIATION: MARCOTTE
Hazardous weather outlook, Jun 11, 3:35 AM CST, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
435 AM CDT MON JUN 11 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-120945-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
435 AM CDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
ONCE AGAIN TODAY BY LATE MORNING AND EARLY AFTERNOON GENERALLY
ALONG AND NORTH OF THE I-10 CORRIDOR. FORECAST SOUNDINGS INDICATE A
FEW STORMS MAY CONTAIN STRONG GUSTY WINDS AND POSSIBLY SOME SMALL
HAIL ALONG WITH LOCALLY HEAVY RAINFALL. HOWEVER...NO WIDESPREAD
SEVERE WEATHER IS ANTICIPATED.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH
DAY THIS WEEK INTO THE WEEKEND AS A VERY WARM AND MOIST AIRMASS
REMAINS IN PLACE OVER THE REGION. ATMOSPHERIC PROFILES INDICATE A
FEW STORMS COULD BE STRONG AT TIMES EACH DAY WITH GUSTY WINDS AND
LOCALLY HEAVY RAINFALL THE MAIN THREAT...BUT NO SIGNIFICANT OR
WIDESPREAD SEVERE WEATHER IS ANTICIPATED.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SHAMBURGER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Landry

When
June 11, 5:10 PM CST
Where
St. Landry County, 4 mi E of Opelousas
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
30.530, -92.013

Large pecan trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41057.